Alert archive / Alabama / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 180, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 19, 2002, 4:29 PM CST. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2002, 4:29 PM CST (22:29 UTC)
- Expired
- Dec 19, 2002, 5:15 PM CST
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 19, 3:36 PM CST, 53 minutes earlier.
Area forecast discussion, Dec 19, 3:36 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
222 PM CST THU DEC 19 2002
TORNADO WATCH 795 GENERALLY INCLUDES ALL OF AL CWA EAST OF I65
INCLUDING CONECUH...BUTLER AND ESCAMBIA COUNTY AL AS WELL AS FL
PANHANDLE. EFF THROUGH 20/0300Z TONIGHT OR 9 PM CST. WATCH 794 WAS
NOT***REPEAT***NOT*** SUPERCEDED AND IS EFFECTIVE UNTIL 6 PM
ELSEWHERE IN CWA. XPCT THIS WATCH COULD ERODE AWAY FROM THE WEST
EARLIER THAN 6 PM. RAOB ANALYSES SUPPORTS CURRENT THINKING WHICH
MOVED THE SVR WX UP TO LATER THIS EVENING. ZONES WERE WORDED
COMMENSURATE WITH THIS THINKING. 850 SHOWS A POTENT LL JET STREAK
OVER THE SW SWA COMING OUT OF THE SOUTHWEST...AND WITH SFC WIND OUT
OF THE SOUTHEAST. HELICITY VALUES OF 400 TO 500 IN THE 12Z SOUNDINGS
AND 500 TO 700 IN THE MESOETA RUN ARE SHOWN. CONVECTION NOW MOVING
NWD FROM GMEX TOWARD THE PANHANDLE NEAR PNS-NPA. SPC XPCTD THESE TO
STRENGTHEN IN THE MOISTENING AND MARGINALLY STABLE AIRMASS AHEAD OF
APPROACHING SURFACE BOUNDARY....HENCE WW795 ISSUED.
WATER VAPOR LOOP SHOWS DRY SLOT OVER NE TX SO WOULD XPCT CLRG
OVERNIGHT AND FRI. THE REST OF THE WEEKEND IS PRETTY MUCH PCPN FREE
XCPT FOR A BRIEF CLOUDUP AND MAYBE A SHOWER OR TWO SUNDAY WITH A
REINFORCING SHOT. THAT LEAVES US SET UP FOR AN INTERESTING SITUATION
MIDWEEK...
EXTENDED RANGE...LITTLE CHANGE REQUIRED. THE PATTERN HAS BECOME
SLIGHTLY MORE PROGRESSIVE EARLY BUT AFFECTS EVENT TIMING IN THIS AREA
LITTLE IF ANY. TIMING OF FRONTAL PASSAGE EARLY SUNDAY. AFTER THAT
SHOULD BE UNDER THE DOMINANCE OF A HIGH EARLY IN THE WEEK. WE THEN
SEE CYCLOGENESIS IN THE N CENTRAL GMEX WHICH PROVIDES A CHC OF PCPN
AND LOW MIN TEMPS. THIS WILL BEAR A CLOSE WATCH THIS WEEK. EXTENDED
GUIDANCE HAS BEEN TRENDING COOLER EACH RUN FOR THE EARLY PART OF THE
WEEK....ALTHOUGH THICKNESS VALUES ARE HANGING AROUND 545 OR 550.
MARINE...STRONG GRADIENT LEVEL WIND WILL BE SOUTHEAST EARLY TO SOUTH
THEN WEST LATER THIS EVENING AS PRECIP BANDS CONTINUE MOVING EAST
INTO FLORIDA. SEA STATE TO INCREASE WITH THIS FLOW WHICH WILL
INTENSIFY AS THE PARENT SFC LOW OCCLUDES AND MOVES NORTHEAST. SEAS
WILL REMAIN MODERATE THROUGH WEEKEND AND EARLY NEXT WEEK.
FIRE...NO CONCERNS.
MOB BB 049/062 039/062 051 77500
PNS EB 050/062 040/061 051 77800
DTS EB 052/063 040/061 049 77800
GZH EB 047/060 031/063 041 77800
2R0 BB 044/058 033/063 040 77500
61A BB 046/059 031/061 040 77500
/77
PRELIM NUMBERS...
MOB...
AL...TORNADO WATCH UNTIL 6 PM ALZ051>055-061>064.
SMALL CRAFT ADVISORY OUT TO 60 NM INCLUDING MOBILE BAY.
FL...TORNADO WATCH UNTIL 6 PM FLZ001>006
SMALL CRAFT ADVISORY OUT TO 60 NM.
MS...TORNADO WATCH UNTIL 6 PM MSZ067-075-076-078-079.Hazardous weather outlook, Dec 19, 11:10 AM CST, 5 hours 19 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-192100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1025 AM CST THU DEC 19 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. .TODAY INTO TONIGHT... ...MODERATE RISK OF SEVERE WEATHER FOR SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA... SHOWERS AND THUNDERSTORMS BECOMING NUMEROUS ACROSS MUCH OF THE REGION. ACTIVITY WILL INCREASE THIS AFTERNOON AS A COLD FRONT APPROACHES. LIFTED INDEX INDICATES STABILITY WAS MODERATE AS OF THIS MORNING...BUT THE VERTICAL WIND PROFILE AND CONVECTIVE ENERGY AVAILABILITY INDICATES SEVERE THUNDERSTORM DEVELOPMENT IS LIKELY THIS AFTERNOON AND THIS EVENING WITH DYNAMIC FORCING. TORNADOES ARE ALSO POSSIBLE IN THIS SITUATION AS WELL AS LOCALLY HEAVY RAINFALL. THE PRECIPITATION WILL END OVERNIGHT AS THE COLD FRONT MOVES THROUGH THE AREA. THE THREAT OF SEVERE WEATHER CONTINUES TO BE THE GREATEST OVER SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THIS AFTERNOON AND OVER THE REMAINDER OF THE AREA DURING THE EVENING HOURS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...STORM SPOTTERS AND HAM RADIO OPERATORS WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. .FRIDAY THROUGH CHRISTMAS DAY... DRY AND SOMEWHAT COOLER CONDITIONS WILL PREVAIL FRIDAY AND SATURDAY...BUT ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY NIGHT INTO SUNDAY ACCOMPANIED BY SCATTERED SHOWERS. DRY AND COOLER CONDITIONS WILL RETURN TO THE REGION FOR SUNDAY AND MONDAY IN THE WAKE OF THIS NEXT FRONT. YET ANOTHER WEAK COLD FRONT WILL MOVE THROUGH THROUGH THE REGION ON TUESDAY WITH DRY CONDITIONS RETURNING FOR CHRISTMAS DAY. SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED THROUGH CHRISTMAS DAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 11:28 AM CST | Severe Thunderstorm Warning | MOB | 47 min | |
| Dec 19, 11:48 AM CST | Tornado Warning | MOB | Washington | 4 days |
| Dec 19, 11:53 AM CST | Severe Thunderstorm Warning | MOB | 52 min | |
| Dec 19, 12:31 PM CST | Severe Thunderstorm Warning | MOB | 44 min | |
| Dec 19, 12:59 PM CST | Tornado Warning | MOB | Washington | 4 days |
| Dec 19, 1:32 PM CST | Tornado Warning | MOB | Washington | 4 days |
| Dec 19, 1:51 PM CST | Tornado Warning | MOB | Clarke | 5 days |
| Dec 19, 2:57 PM CST | Severe Thunderstorm Warning | MOB | 33 min | |
| Dec 19, 3:22 PM CST | Tornado Warning | MOB | Baldwin, Clarke, Washington | 4 days |
| Dec 19, 3:51 PM CST | Tornado Warning | MOB | Monroe | 4 days |
| Dec 19, 4:11 PM CST | Severe Thunderstorm Warning | MOB | 34 min | |
| Dec 19, 4:53 PM CST | Severe Thunderstorm Warning | MOB | 22 min | |
| Dec 19, 5:00 PM CST | Severe Thunderstorm Warning | MOB | 30 min | |
| Dec 19, 5:13 PM CST | Severe Thunderstorm Warning | MOB | 47 min | |
| Dec 19, 5:16 PM CST | Special Marine Warning | MOB | 44 min | |
| Dec 19, 5:16 PM CST | Special Marine Warning | MOB | 44 min | |
| Dec 19, 5:39 PM CST | Severe Thunderstorm Warning | MOB | 66 min | |
| Dec 19, 5:57 PM CST | Severe Thunderstorm Warning | MOB | 33 min | |
| Dec 19, 11:42 AM CST | Tornado Warning | MOB | Greene | 5 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.